I'm a 23 year old male and I've been suffering from this for almost a year after finishing citalopram. I was prescribed it for anxiety and I had absolutely no trouble before or while I was on the drug as regards to sexual dysfunction apart from it taking more work to get there. However when I first started tapering down I got the genital numbness. So I stayed on it for a little longer (it was ok again) and then tapered of gradually hoping it will sort it self out. For the last year it's been all over the place. It's as if i have cycles of numbness, premature ejaculation and then it been normalish but nothing like it was before.
I saw my Dr about this and rubbished all of this claiming I was still anxious when other than this I've never been happier in my life and while I was suffering from anxiety pre medication I was fine. He offered to put me back on it but I refused as I was concerned it will only further entrench the problem when I come off it again. It is very frustrating when Drs rubbish this or aren't even aware of post ssri sexual dysfunction when there's a wealth of research and anecdotal evidence that a quick google can reveal.
Recently I had been feeling I was getting out of all this cycle and returning to how I was but the genital anesthesia hit me again. I've started feeling again I've screwed my body up for life before it even properly started. I started taking Ginkgo Bilboa supplements which have helped very much the last few days. Though I'm concerned I'll build up a tolerance to them and they'll stop working.
I just wanted to put another experience out there, especially seeing as the initial response to your post was very poor.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.